





PRELIMINARY PROGRAM

CHC HIGHER EDUCATION RESEARCH SYMPOSIUM BRISBANE, AUSTRALIA 18 - 19 JULY 2016

LEARNING AND LOVES RE-IMAGINING CHRISTIAN EDUCATION

Featuring Dr James K.A. Smith

PRELIMINARY PROGRAM LEARNING AND LOVES: RE-IMAGINING CHRISTIAN EDUCATION

TIME	DAY 1: 18 JULY 2016						
8:00 - 9:00am	Devotions and Prayer for Symposium (Ps G. Cochrane, Organising Committee)						
9:00 - 9:30am	DELEGATES ARRIVE	DELEGATES ARRIVE					
9:30 - 10:30am	REGISTRATION (9:30 - 10:30am)						
10:30 - 11:00am	Morning Tea						
PLENARY SESSION 1 11:00 - 12:30 Citipointe Auditorium	SYMPOSIUM WELCOME AND INTRODUCTION (11:00 - 11:15am) 1. Short note of welcome: Prof Dr D. Iselin (CHC President; 5-7 mins) 2. Symposium Introduction: Dr J. Luetz (Symposium Chair; 3-5 mins) 3. Introduction Jamie Smith: Ps B. Mulheran (Session Chair; 3-5 mins) SESSION 1 (11:15am - 12:30pm) Dr James K.A. Smith - Keynote I: Higher Education: What's love got to do with it? Longings, Desires and Human Flourishing (Concluded by moderated Q&A)						
12:30 - 1:30pm	Lunch						
Streams 1:30 - 3:00pm	Stream 1: Holistic Teaching (Lecture Theatre A1)	Stream 2: Contemporary Societal Pedagogy (Lecture Theatre A2)	Stream 3: Wholeness & Practitioner Self-Care (Lecture Theatre A3)	Stream 4: Inclusive Education (Lecture Theatre C1)			
SESSION 2 RESEARCH PAPERS 1:30 - 2:00pm (30 mins)	Dr P. Rumble Calling teachers: "To Shine like the stars of heaven"	Mr M. Campbell Discerning the spirit in secular cultural liturgies	Rev Dr G. O'Brien Re-imagining reflective practice as life-long learning for profession- nal development within Christian ministry	Ms K. Hills Towards a Model for Inclusive Education in Christian Higher Educa- tional Institutions: A Prototype Program			
SESSION 3 RESEARCH PAPERS 2:00 - 2:30pm (30 mins)	Dr I. Alexander The Jesus of the Gospels as a Model for our Teaching	Mr G. Stanton Re-imagining Bible Engagement in Christian Education	Dr P. Mercer Authentic Christians in a secular pluralistic society: A medical perspective	Dr J. Arkwright Inclusion in education: "A piggy back will (not) do?"			
SESSION 4 RESEARCH PAPERS 2:30 - 3:00pm (30 mins)	Mr S. Harrison Bronfenbrenner's Proximal Processes as an Evaluative Tool for Christian Formation Practices	Prof Dr. J. Dalziel Universities, Christian Higher Education and Ideological Diversity: Insights from Moral Foundation Theory	Ms K.R. Ransford The Spiritual Narrative as a Fundamental Container for 21st Century Spirituality	Dr K. Chalwell You're Welcome: Hospitality encounters in teaching			
3:00 - 3:30pm	Afternoon Tea						
PLENARY SESSION 5 3:30 - 4:30pm Citipointe Auditorium	SESSION 5 (3:30 - 4:30) Roundtable/small group discussions						
4:30 - 6:30pm	Free time; networking						
6:30 - 7:00pm	Delegates arrive at Tattersall's Club (optional, pre-booking required, seats limited)						
DINNER SESSION 6 (OPTIONAL, PRE-BOOKING REQUIRED) 7:00 - 9:00pm	DINNER SESSION 6 Dr James K.A. Smith - Keynote II: How (not) to be Secular: Cultural Engagement in a Pluralist Age						

TIME	DAY 2: 19 JULY 2016					
8:00 - 9:00am	Devotions for Delegates: Worship, Prayer, Reflections (Ps G. Cochrane) - Theophanies and Teaching					
Streams 9:00 - 10:30am	Stream 1: History & Socio- Cultural Change (Lecture Theatre A1)	Stream 2: Transformative Learning (Lecture Theatre A2)	Stream 3: Social Justice & Global Perspectives (Lecture Theatre A3)	Stream 4: Teaching & Cognitive Science (Lecture Theatre C1)		
SESSION 7 RESEARCH PAPERS 9:00 - 9:30am (30 mins)	Dr R. Allpress Evangelicals, philanthropists and educational innovation in Britain's long eighteenth century	Dr B. Norsworthy Transformative Learning: Insights from first year students' experience	Dr R. Jansen-van Vuuren Global Sensitivity And World Mission: A Vital Component Of Christian Education	Dr J. McCredden Don't blame the student, it's the human condition: How teachers can help students with complex ideas		
SESSION 8 RESEARCH PAPERS 9:30 - 10:00am (30 mins)	Dr M. Stephens Teaching History for a Moral Purpose: Wilber- force as Evangelical Hero	Dr B. Bulkeley Teaching Counselling from a Christian Worldview: why and how do we do this?	Ms S. Power The intersection of social justice and the arts	Dr A. Crawford Teaching as Relationship		
SESSION 9 RESEARCH PAPERS 10:00 - 10:30am (30 mins)	Mr R. Leo Songs of Orientation: cultural liturgies, the history classroom and the 'Winter Christian' of discontent	Ms L. Spriggens Living and teaching out of sustaining practices	Dr J. Luetz & Dr N. Sultana Education as the aspirational sine qua non for human flourishing – Case study from Bangladesh	Ms L. Coles Relinquishing Control: Seeking deeper levels of understanding		
10:30 - 11:00am	Morning Tea					
Streams 11:00 - 12:30pm	Stream 1: Theology, Ministry & Pedagogy (Lecture Theatre A1)	Stream2: Business, Education & Worldview (Lecture Theatre A2)	Stream 3: Contemporary Societal Trends (Lecture Theatre A3)	Stream 4: Societal &Technological Trends (Lecture Theatre C1)		
SESSION 10 RESEARCH PAPERS 11:00 - 11:30am (30 mins)	Ms C. Alexander Dis-Integrated Faith and Learning: Towards a Pentecostal Orientation to Curriculum	Dr J. Jenkins Hope, Faith and Love: Engaging the Heart in the World of Business	Dr D. Pohlmann Metamorphic Pedagogy: Understanding education as mindchange that leads to a life of service, because of the love of God	Mr K. Crowther For the love of what? Implications of utility driven education in Christian schooling		
SESSION 11 RESEARCH PAPERS 11:30 - 12:00pm (30 mins)	Dr D. Benson God's Curriculum: Re-Imagining Education as a Journey Toward Shalom	Ms N. Fong His Story, Our Story: Teaching Secondary English from a Christian Worldview through the Biblical Metanarrative	Dr J. Luetz; Dr G. Buxton; Mr K. Bangert Education - success factor for poverty reduction, environ- mental justice & inter- generational equity	Ms D. Hockridge Re-Imagining Christian Formation In An Online World		
SESSION 12 RESEARCH PAPERS 12:00 - 12:30pm (30 mins)	Dr S. Hey Theological reflection and the Wesleyan Quadrilateral as aids to Christian Ministry Education	Dr R. St Hill Business, Education, Research and Theology	Dr T. Dowden & Mr M. Drager Investing in Australian youth: A community organisation that makes a difference	Dr J. McCredden & Dr P. Bandara Going with the tech- no-flow versus the well-being of teachers and students		
12:30 - 1:30pm	Lunch					
PLENARY SESSION 13 1:30 - 3:00pm Citipointe Auditorium	SESSION 13A (1:30 - 2:00pm) Symposium highlights & synthesis SESSION 13B (2:00 - 2:45pm)					
	Dr R. Messmore - Closing Keynote III: The Trinity, Love and Higher Education: Recovering Communities of Enchanted Learning CONCLUDING REMARKS (2:45 - 3:00pm)					
	Dr D. Iselin (CHC President; 5-7 mins); Dr J. Luetz (Symposium Chair; 3-5 mins)					
3:00 - 3:30pm	Afternoon Tea					
3:30pm	CONFERENCE ENDS, DELEGATES DEPART					

SYMPOSIUM DETAILS

Host: Christian Heritage College, Brisbane Dates: 18-19 July, 2016 Venue: Christian Heritage College 322 Wecker Road Carindale Qld 4152

Symposium Chair Dr Johannes Luetz | jluetz@chc.edu.au

Event Coordinators
Gillian Simpson | gsimpson@chc.edu.au
Julie Webster | jwebster@chc.edu.au

Registrations closing soon

To register please visit the symposium website: chc.edu.au/event/learning-and-loves Registrations close 10 July 2016